Nursing Fundamentals and Clinical Practice: cram pack

Formula sheets, the key method steps for every topic and 18 practice problems, with full solutions at the back.

New problemsBack to the course

In the print window, choose “Save as PDF” to keep a copy on your device.

1Formulas and methods

Arterial blood gas interpretation

Normal ranges
pH 7.35–7.45, PaCO₂ 35–45 mmHg (4.7–6.0 kPa), HCO₃⁻ 22–26 mmol/L
ROME
Respiratory: PaCO₂ opposite to pH; Metabolic: HCO₃⁻ equal to pH
Winter’s formula
PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2
Metabolic alkalosis
PaCO₂ ≈ 0.7·HCO₃⁻ + 21
Anion gap
AG = Na⁺ − (Cl⁻ + HCO₃⁻) ≈ 8–12
Albumin-corrected gap
AG + 2.5·(4.0 − alb g/dL) = AG + 0.25·(40 − alb g/L)
Delta ratio
(AG − 12)/(24 − HCO₃⁻)
P/F ratio
PaO₂/FiO₂
Alveolar gas equation
PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8
Serum osmolality
2·Na⁺ + glucose + urea (2·Na⁺ + glucose/18 + BUN/2.8)

Method

  1. Read the pH: below 7.35 is acidosis, above 7.45 alkalosis.
  2. Find the value that explains it: PaCO₂ moving opposite to the pH is respiratory, HCO₃⁻ moving with the pH is metabolic.
  3. Look at the other value: normal means uncompensated, abnormal in the compensating direction means partial compensation, and a normal pH with both abnormal means full compensation.
  4. In a metabolic acidosis, compare PaCO₂ with Winter’s formula, 1.5·HCO₃⁻ + 8 ± 2, and calculate the anion gap Na⁺ − (Cl⁻ + HCO₃⁻).
  5. Check a high anion gap with the delta ratio and, when albumin is low, with the corrected gap.

Clinical assessment scores

Glasgow Coma Scale
GCS = E (1–4) + V (1–5) + M (1–6) = 3–15
APGAR
5 signs × 0–2 = 0–10; 7–10 reassuring, 4–6 moderately abnormal, 0–3 low
Braden scale
5 × (1–4) + 1 × (1–3) = 6–23; ≤ 18 at risk
Morse fall scale
falls 25, diagnosis 15, aid 15/30, IV 20, gait 10/20, mental status 15
NEWS2 risk
0–4 low; single 3 low–medium; 5–6 medium; ≥ 7 high
Mean arterial pressure
MAP = (SBP + 2·DBP)/3 = DBP + PP/3
Pulse pressure and shock index
PP = SBP − DBP, SI = HR/SBP
Body mass index
BMI = kg/m² = 703·lb/in²

Method

  1. Find the score sheet that the question uses and its range (GCS 3–15, APGAR 0–10, Braden 6–23, Morse 0–125).
  2. Score every item separately, matching the description to its level.
  3. Add the item scores and check that the total lies inside the range.
  4. Apply the cut-offs: for NEWS2 also look for any single parameter scoring 3.
  5. For derived values use MAP = (SBP + 2·DBP)/3, PP = SBP − DBP, SI = HR/SBP and BMI = kg/m².

Enteral & parenteral nutrition calculations

Daily volume
mL = kcal / (kcal/mL)
Continuous feed
mL/h = daily volume / hours of feeding
Bolus feed
mL per feed = daily volume / number of feeds
Energy and protein delivered
kcal = mL × kcal/mL; g = L × g/L
Free water
mL = formula volume × water fraction
Ideal body weight (Devine)
men 50 + 2.3 × (in − 60); women 45.5 + 2.3 × (in − 60); 1 in = 2.54 cm
Body mass index
BMI = kg/m²
Parenteral nutrition
dextrose 3.4 kcal/g, amino acids 4 kcal/g, lipid 20% 2.0 kcal/mL, 10% 1.1 kcal/mL
Nitrogen
g N = g protein / 6.25
Glucose infusion rate
GIR = mg/(kg·min) = % × mL/h / (6 × kg)

Method

  1. Write down what is asked: a pump rate, a volume, kilocalories, grams of protein or water.
  2. Turn energy into volume with mL = kcal/(kcal/mL), and volume into protein with litres × g/L.
  3. Divide by the hours the feed actually runs for a rate, or by the number of feeds for a bolus.
  4. For needs, multiply kcal/kg or g/kg by the weight the rule names; find the ideal body weight with Devine: 50 or 45.5 + 2.3 × (inches − 60).
  5. For PN, find grams as % × mL/100, then use 3.4 kcal/g for dextrose, 4 kcal/g for amino acids and the stated kcal/mL for lipid.

ECG rhythm strip interpretation

Paper (25 mm/s, 10 mm/mV)
1 small box = 0.04 s, 1 large box = 0.20 s, 10 mm = 1 mV
Heart rate, regular rhythm
300 ÷ large boxes = 1500 ÷ small boxes = 60 ÷ RR (s)
Heart rate, irregular rhythm
QRS complexes in 6 s × 10
Normal PR interval
0.12–0.20 s
Normal QRS duration
< 0.12 s
QTc (Bazett)
QT/√RR
QTc (Fridericia)
QT/∛RR
QTc (Framingham)
QT + 154·(1 − RR)
Sinus rates
bradycardia < 60, normal 60–100, tachycardia > 100 /min
Escape rates
junctional 40–60, ventricular 20–40 /min
Fast rhythms
SVT 150–250 /min (narrow), VT > 100 /min (wide)

Method

  1. Rate: for a regular rhythm divide 300 by the large boxes or 1500 by the small boxes between two R waves; for an irregular rhythm count the QRS complexes in 6 seconds and multiply by 10.
  2. Rhythm: compare the R–R intervals. Equal is regular; a repeating pattern is regularly irregular; no pattern at all is irregularly irregular.
  3. P waves: is there an upright P wave in lead II before every QRS, all alike? Look for fibrillatory or sawtooth waves, inverted P waves and P waves without a QRS.
  4. PR interval: from the start of P to the start of the QRS, normally 0.12–0.20 s and constant. Watch whether it lengthens, stays fixed before a dropped beat, or varies at random.
  5. QRS duration: below 0.12 s is narrow; 0.12 s or more is wide. Then name the rhythm, and for the QT use QTc = QT/√RR (Bazett) with times in seconds.

Prioritization & delegation

Method

  1. Ask what will harm the patient soonest if nothing is done.
  2. Apply ABC (C-A-B in cardiac arrest), then Maslow: physiological needs before safety, safety before psychological needs.
  3. Compare the options: acute before chronic, unstable before stable, unexpected before expected, systemic before local, and check each finding against the patient’s baseline.
  4. Assess before you act unless it is an emergency; then choose the step the others depend on.
  5. For delegation, check the five rights: task, circumstance, person, directions and supervision. Assessment, teaching and evaluation stay with the RN.

Infection control & patient safety

Method

  1. Start with standard precautions for every patient: hand hygiene, PPE for the expected exposure, safe sharps.
  2. Add precautions by route: contact (gown, gloves), droplet (surgical mask), airborne (N95, negative-pressure room).
  3. Keep sterile items sterile: if in doubt, it is not sterile; replace, never wipe.
  4. Prevent harm in the environment: fall measures, restraints only as a last resort, RACE and PASS for fire.
  5. Check the rights of medication administration, two identifiers and extra safeguards for high-alert drugs; report errors and near misses.

Lab values & electrolytes

Method

  1. Compare the value with the laboratory’s own reference range, then with the patient’s baseline and trend.
  2. Check the sample: hemolysis, a delay, or blood drawn near an IV can give false results.
  3. Link the value to its typical signs and to the drugs and conditions that cause it.
  4. Look for interactions: low potassium or magnesium increases digoxin toxicity; dehydration raises lithium.
  5. Act on the patient: assess, hold a drug if the level is unsafe, read back critical values and inform the prescriber.

2Practice problems

1.Nursing fundamentalsMedium

What is tolerance to an opioid?

  1. AFeeling no side effects at all from the drug
  2. BNeeding a higher dose to get the same pain relief
  3. CAn allergic reaction to the drug
  4. DA craving to take the drug for its mental effects
2.Nursing fundamentalsHard

A potassium result is unexpectedly high and the lab reports that the sample was haemolysed. What does this mean?

  1. AThe result is accurate and needs no follow-up
  2. BThe result may be falsely high and the test should be repeated
  3. CThe patient definitely has low potassium
  4. DThe patient definitely has dangerous hyperkalaemia needing treatment
3.Clinical nursingMedium

Which advice is correct for a patient taking levothyroxine?

  1. ATake it on an empty stomach, usually before breakfast
  2. BTake it with a large meal to avoid nausea and stomach upset
  3. CTake it only on days when feeling tired
  4. DStop taking it once the symptoms improve
4.Clinical nursingHard

Several hours after thyroid surgery, a patient has increasing neck swelling, stridor and difficulty breathing. What is most likely?

  1. AA thyroid storm
  2. BHypocalcaemia from parathyroid damage
  3. CNormal postoperative swelling
  4. DA haematoma compressing the airway
5.Arterial blood gas interpretationMedium
pH7.357.457.47PaCO₂mmHg354523HCO₃⁻mmol/L222616uncompensatedpartially compensatedfully compensated

A practice arterial blood gas shows pH 7.47, PaCO₂ 23 mmHg (3.1 kPa) and HCO₃⁻ 16 mmol/L. The primary disorder is respiratory alkalosis. How far is it compensated? Click your answer.

pH 7.47PaCO₂ 23 mmHg (3.1 kPa)HCO₃⁻ 16 mmol/L
  1. 1uncompensated
  2. 2partially compensated
  3. 3fully compensated
6.Arterial blood gas interpretationHard

Practice values: Na⁺ 137, Cl⁻ 110, HCO₃⁻ 16 mmol/L and albumin 34 g/L. Find the albumin-corrected anion gap AGc = AG + 0.25·(40 − albumin).

Na⁺ 137 mmol/LCl⁻ 110 mmol/LHCO₃⁻ 16 mmol/Lalbumin 34 g/L
AGc = mmol/L
7.Clinical assessment scoresMedium
S? / 4+M? / 4+A? / 4+Mob? / 4+N? / 4+F? / 3Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: completely limited; moisture: occasionally moist; activity: chairfast; mobility: very limited; nutrition: excellent; friction and shear: problem. Find the Braden total B.

6–23
B =
8.Clinical assessment scoresHard
underweighthealthy weightoverweightobesity class Iobesity class IIobesity class III

Practice exercise (made-up values, not clinical guidance). An adult weighs 99 kg and is 196 cm tall. Calculate the BMI and click the WHO weight category.

99 kg196 cm
  1. 1underweight
  2. 2healthy weight
  3. 3overweight
  4. 4obesity class I
  5. 5obesity class II
  6. 6obesity class III
9.Enteral & parenteral nutrition calculationsMedium
1.5 kcal/mL30 kcal/kg/day? mL/h69 kg24 h/day

Practice exercise (made-up values, not clinical guidance). A 69 kg adult (BMI below 30) needs 30 kcal/kg/day. The tube feed provides 1.5 kcal/mL and runs by pump for 24 hours a day. At what rate R do you set the pump, in mL/h? Round to the nearest whole number.

69 kg30 kcal/kg/day1.5 kcal/mL24 h
R = mL/h
10.Enteral & parenteral nutrition calculationsHard
24 hdextrose 17.5%2000 mLamino acids 4.25%2000 mLlipid 20%500 mL · 2 kcal/mLdextrose 3.4 kcal/gamino acids 4 kcal/gE = ? kcal

Practice exercise (made-up values, not clinical guidance). Over 24 hours a patient receives 2000 mL of parenteral nutrition with final concentrations of 17.5% dextrose and 4.25% amino acids, plus 500 mL of 20% lipid emulsion (2 kcal/mL). Find the total energy E the patient receives in kcal per day. Round to the nearest whole number.

2000 mLdextrose 17.5%amino acids 4.25%lipid 500 mL · 2 kcal/mL
E = kcal/day
11.ECG rhythm strip interpretationMedium
II25 mm/s · 10 mm/mV

This lead II strip shows atrial flutter. How many flutter waves per QRS complex are there (the n of n:1 conduction)?

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
flutter waves per QRS =
12.ECG rhythm strip interpretationHard
II25 mm/s · 10 mm/mVthird-degree (complete) AV blockfirst-degree AV block2:1 AV block (type undetermined)second-degree AV block type I (Wenckebach)

Interpret this lead II strip. Which interpretation can you defend from this single strip? Click your answer.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
  1. 1third-degree (complete) AV block
  2. 2first-degree AV block
  3. 32:1 AV block (type undetermined)
  4. 4second-degree AV block type I (Wenckebach)
13.Prioritization & delegationMedium

Which patient on an addiction unit should the nurse see first?

  1. ALast drink this morning; asking when lunch will arrive
  2. BLast drink one week ago; asking about support groups
  3. CLast drink two days ago; now shaking, sweating, heart rate 124/min and seeing insects
  4. DIn recovery for a year; came to the clinic today for a routine check and a repeat prescription
14.Prioritization & delegationHard

A patient with SIADH has a serum sodium of 120 mEq/L and is newly confused. Which nursing action has priority?

  1. AEncouraging the patient to drink plenty of water
  2. BSeizure precautions and close neurological checks
  3. CHelping the patient to walk in the corridor alone
  4. DTeaching the patient about a low-sodium diet at home
15.Infection control & patient safetyMedium

A patient with suspected tuberculosis is in a negative-pressure room. Which practice is correct?

  1. AKeep the door open so staff can see the patient at all times
  2. BKeep the door closed except when entering or leaving
  3. CLet visitors enter without any protection
  4. DTurn off the room ventilation at night
16.Infection control & patient safetyHard

A patient on chemotherapy develops shingles over several areas on both sides of the body. Which precautions are needed?

  1. AContact precautions only, with gloves for dressing changes
  2. BAirborne and contact precautions until all lesions are crusted
  3. CStandard precautions only, with the lesions covered
  4. DDroplet precautions until the pain settles
17.Lab values & electrolytesMedium

Which instruction is correct for a patient taking an oral potassium chloride supplement?

  1. ATake it with food and a full glass of water, and do not crush extended-release tablets
  2. BCrush the extended-release tablets and mix them with a little water if needed
  3. CTake it on an empty stomach with only a small sip of water to speed absorption
  4. DUse a salt substitute as well, so less of the tablet is needed each day
18.Lab values & electrolytesHard

A patient with jaundice and nausea has a positive IgM antibody to hepatitis A virus (IgM anti-HAV). What does this show?

  1. APast hepatitis B infection that has cleared
  2. BImmunity from hepatitis A vaccine long ago
  3. CA current or recent hepatitis A infection
  4. DChronic hepatitis A lasting many years

3Solutions

1.Nursing fundamentals

Answer: B · Needing a higher dose to get the same pain relief

Why this is the answer

Tolerance is a physical adaptation in which the same dose has less effect over time. It is not the same as addiction, which involves craving and harmful use.

Answer

B · Needing a higher dose to get the same pain relief
2.Nursing fundamentals

Answer: B · The result may be falsely high and the test should be repeated

Why this is the answer

Red cells contain a lot of potassium, so haemolysis during collection can falsely raise the result. The sample is repeated, with the patient assessed in the meantime.

Answer

B · The result may be falsely high and the test should be repeated
3.Clinical nursing

Answer: A · Take it on an empty stomach, usually before breakfast

Why this is the answer

Levothyroxine is absorbed best on an empty stomach and is usually taken at the same time each morning. It is normally lifelong, with doses adjusted by thyroid blood tests.

Answer

A · Take it on an empty stomach, usually before breakfast
4.Clinical nursing

Answer: D · A haematoma compressing the airway

Why this is the answer

A rapidly expanding neck haematoma after thyroid surgery is an airway emergency. Call for urgent help; local protocols often require equipment to release the wound clips or sutures to be kept at the bedside.

Answer

D · A haematoma compressing the airway
5.Arterial blood gas interpretation

Answer: partially compensated

Reading a blood gas (ROME): first the pH: below 7.35 is acidaemia, above 7.45 alkalaemia. Then find the value that explains it. PaCO₂ (normal 35–45 mmHg, 4.7–6.0 kPa) is the respiratory part and moves Opposite to the pH in a respiratory disorder; HCO₃⁻ (normal 22–26 mmol/L) is the metabolic part and moves in the same direction as the pH (Respiratory Opposite, Metabolic Equal). The other value shows the compensation: normal means uncompensated; abnormal in the direction that pulls the pH back while the pH is still abnormal means partially compensated; a normal pH with both values abnormal means fully compensated. Ranges differ slightly between laboratories; these are practice values.

ROME, value by value

pH 7.47: alkalaemia (above 7.45)
PaCO₂ 23 mmHg: low (35–45)
HCO₃⁻ 16 mmol/L: low (22–26)

Compensation

partially compensated

Answer

partially compensated
6.Arterial blood gas interpretation

Answer: AGc = 12.5 mmol/L

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Anion gap

AG = 137 − (110 + 16) = 11

Correction for albumin

11 + 0.25·(40 − 34) = 12.5 mmol/L

Answer

AGc = 12.5 mmol/L

Above about 12 after correction: a high anion gap.

7.Clinical assessment scores

Answer: B = 13

Braden scale: six subscales for pressure-injury risk. Sensory perception, moisture, activity, mobility and nutrition score 1 to 4, from the worst level (1) to no problem (4); friction and shear scores 1 to 3. The total runs from 6 to 23, and a lower total means a higher risk. Common bands: 19–23 not at risk, 15–18 mild risk, 13–14 moderate risk, 10–12 high risk and 9 or below very high risk.

Score each subscale

sensory perception: completely limited → 1
moisture: occasionally moist → 3
activity: chairfast → 2
mobility: very limited → 2
nutrition: excellent → 4
friction and shear: problem → 1

Add

Braden total = 1 + 3 + 2 + 2 + 4 + 1 = 13

Answer

B = 13
8.Clinical assessment scores

Answer: overweight

Body mass index: BMI = weight (kg)/height (m)², with the height converted to metres first. With pounds and inches, BMI = 703 × weight (lb)/height (in)². WHO adult categories: below 18.5 underweight, 18.5–24.9 healthy weight, 25.0–29.9 overweight, 30.0–34.9 obesity class I, 35.0–39.9 obesity class II and 40 or more obesity class III.

BMI

BMI = 99/1.96² = 25.77

Category

overweight

Answer

overweight
9.Enteral & parenteral nutrition calculations

Answer: R = 58 mL/h

Needs and free water: energy needs are often estimated as kcal/kg/day × weight and protein needs as g/kg/day × weight. A formula is only partly water, so its free water = volume × water fraction; water flushes make up the rest of the daily fluid goal. Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Energy needed

E = 30·69 = 2070 kcal/day

Daily volume

V = 2070/1.5 = 1380 mL/day

Pump rate

R = 1380/24 = 57.5 ≈ 58 mL/h

Answer

R = 58 mL/h
10.Enteral & parenteral nutrition calculations

Answer: E = 2530 kcal/day

Parenteral nutrition: dextrose provides 3.4 kcal/g, amino acids 4 kcal/g and lipid emulsion the kcal/mL stated (2 kcal/mL for 20%, 1.1 kcal/mL for 10%). Grams = % × mL/100. Non-protein kcal (NPC) = dextrose + lipid kcal; nitrogen = protein/6.25. The glucose infusion rate (GIR) in mg/kg/min = dextrose mg/(kg × minutes). The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Grams of dextrose and amino acids

dextrose: 17.5·2000/100 = 350 g
amino acids: 4.25·2000/100 = 85 g

Kilocalories per component

dextrose: 350·3.4 = 1190 kcal
amino acids: 85·4 = 340 kcal
lipid: 500·2 = 1000 kcal

Total energy

E = 1190 + 340 + 1000 = 2530 kcal/day

Answer

E = 2530 kcal/day
11.ECG rhythm strip interpretation

Answer: flutter waves per QRS = 4

Rhythm criteria (lead II): sinus rhythm has an upright P wave before every QRS, a constant PR of 0.12–0.20 s and a narrow QRS: normal sinus rhythm at 60–100/min, sinus bradycardia below 60, sinus tachycardia above 100. Atrial fibrillation: no P waves, a fibrillatory baseline and an irregularly irregular R–R. Atrial flutter: sawtooth flutter waves at about 250–350/min with a fixed conduction ratio such as 2:1 or 4:1. First-degree AV block: sinus rhythm with a constant PR above 0.20 s. Junctional rhythm: narrow QRS at 40–60/min with absent or inverted P waves (PR below 0.12 s, or P after the QRS). A PVC is an early, wide (0.12 s or more), bizarre QRS without a P wave, with the T wave in the opposite direction and usually a full compensatory pause; in bigeminy every second beat is a PVC.

Flutter waves

F–F = 6 small boxes = 0.24 s → 1500 ÷ 6 = 250 per minute

QRS complexes

R–R = 24 small boxes = 0.96 s → 1500 ÷ 24 = 63 per minute
conduction ratio = 250 ÷ 63 = 4:1

Answer

flutter waves per QRS = 4
12.ECG rhythm strip interpretation

Answer: 2:1 AV block (type undetermined)

2:1 AV block: with two P waves for every QRS, no two conducted P waves follow each other, so you cannot see whether the PR would lengthen (type I) or stay constant (type II) before a non-conducted P wave. From one strip it is called a 2:1 AV block; a longer strip or a change in the conduction ratio decides the type. A narrow QRS makes type I more likely and a wide QRS type II, but neither proves it.

Five steps

1. Rate: R–R = 38 small boxes, 1500 ÷ 38 ≈ 39 per minute.
2. Rhythm: regular, every R–R is 1.52 s.
3. P waves: upright and regular (P–P 0.76 s, 79 per minute), two for every QRS.
4. PR interval: constant at 0.18 s in the conducted beats.
5. QRS: 0.14 s, wide (0.12 s or more).

Why the type stays open

Every second P wave is not conducted, so no two conducted beats follow each other and a lengthening PR could never show.
2:1 AV block (type undetermined)

Answer

2:1 AV block (type undetermined)

A narrow QRS makes type I more likely and a wide QRS type II, but only a longer strip or a change in the conduction ratio decides.

13.Prioritization & delegation

Answer: C · Last drink two days ago; now shaking, sweating, heart rate 124/min and seeing insects

Why this is the answer

Hallucinations, tremor, sweating and tachycardia two to three days after the last drink suggest severe withdrawal and possible delirium tremens, which can be fatal. This patient needs prompt assessment and treatment.

Answer

C · Last drink two days ago; now shaking, sweating, heart rate 124/min and seeing insects
14.Prioritization & delegation

Answer: B · Seizure precautions and close neurological checks

Why this is the answer

Severe hyponatremia can cause seizures and falls. The nurse keeps the patient safe and reports changes; free water is restricted rather than encouraged, as prescribed.

Answer

B · Seizure precautions and close neurological checks
15.Infection control & patient safety

Answer: B · Keep the door closed except when entering or leaving

Why this is the answer

The door is kept closed so that the airflow into the room is maintained. Visitors are limited and instructed about respiratory protection according to policy.

Answer

B · Keep the door closed except when entering or leaving
16.Infection control & patient safety

Answer: B · Airborne and contact precautions until all lesions are crusted

Why this is the answer

Lesions over several areas on both sides mean disseminated zoster, which can spread through the air like chickenpox. Airborne and contact precautions are used until all lesions are dry and crusted. Localized zoster in an immunocompromised patient also needs airborne and contact precautions, but only until dissemination is ruled out.

Answer

B · Airborne and contact precautions until all lesions are crusted
17.Lab values & electrolytes

Answer: A · Take it with food and a full glass of water, and do not crush extended-release tablets

Why this is the answer

Oral potassium can irritate the esophagus and stomach, so it is taken with food and plenty of fluid, and extended-release forms are swallowed whole. Most salt substitutes contain potassium chloride and can add to the risk of hyperkalemia.Checked against: Potassium (drug information) · MedlinePlus (NIH) (2024)

Answer

A · Take it with food and a full glass of water, and do not crush extended-release tablets
18.Lab values & electrolytes

Answer: C · A current or recent hepatitis A infection

Why this is the answer

IgM antibodies appear early, so IgM anti-HAV indicates acute hepatitis A. IgG anti-HAV alone shows past infection or vaccination and lifelong immunity. Hepatitis A does not become chronic and spreads by the fecal-oral route, so hand hygiene is essential.Checked against: Hepatitis A · MedlinePlus (NIH) (2025)

Answer

C · A current or recent hepatitis A infection

ExamProblems · examproblems.com/courses/nursing-fundamentals